Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 36, NWS Austin/San Antonio, TX

March 26, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2007, 7:14 PM CDT for Val Verde County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2007, 7:14 PM CDT (00:14 UTC)
Expired
Mar 26, 2007, 8:15 PM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:32 PM CDTHAIL 0.884 W Del Rio, TXDIME TO NICKLE SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1839 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 270014
SVREWX
TXC465-270115-
/O.NEW.KEWX.SV.W.0036.070327T0014Z-070327T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 PM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  VAL VERDE

* UNTIL 815 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED 9 MILES WEST OF DEL RIO...AND MOVING
  EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE LAUGHLIN AFB

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2947 10110 2923 10112 2917 10084 2951 10071

$$
2 follow-up statements
000 
WWUS54 KEWX 270029
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 PM CDT MON MAR 26 2007

TXC465-270115-
/O.CON.KEWX.SV.W.0036.000000T0000Z-070327T0115Z/
VAL VERDE TX-
728 PM CDT MON MAR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR VAL VERDE COUNTY...

AT 730 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING DIME TO NICKEL SIZE HAIL AND DAMAGING WINDS.  THIS STORM 
WAS LOCATED JUST SOUTH OF LAUGHLIN AFB...OR ABOUT 7 MILES SOUTHEAST 
OF DEL RIO...MOVING EAST AT 35 MPH.  

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EXTREME SOUTHERN VAL VERDE COUNTY.

LAT...LON 2947 10110 2923 10112 2917 10084 2951 10071

$$
000 
WWUS54 KEWX 270042
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT MON MAR 26 2007

TXC465-270051-
/O.CAN.KEWX.SV.W.0036.000000T0000Z-070327T0115Z/
VAL VERDE TX-
741 PM CDT MON MAR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...

THE STORM IS NO LONGER SEVERE AND WILL MOVE INTO KINNEY COUNTRY OVER 
THE NEXT FEW MINUTES.  THE STORM IS STILL CAPABLE OF PRODUCING PEA 
SIZED HAIL AND GUSTY WINDS OF 20 TO 30 MPH.  

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:34 PM CDT, 40 minutes earlier.

Area forecast discussion, Mar 26, 6:34 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT MON MAR 26 2007

.AVIATION...A BAND OF SHOWERS AND THUNDERSTORMS IS CURRENTLY
MOVING THROUGH THE REGION. THESE THUNDERSTORMS ARE ESSENTIALLY
DIRECTLY OVER THE I-35 CORRIDOR AND CORRESPONDING TAF SITES. THESE
THUNDERSTORMS WILL AFFECT THE I-35 CORRIDOR TAF SITES THROUGH
02-04Z. CONDITIONS WILL GENERALLY BE MVFR WITH OCCASIONAL IFR
CONDITIONS THROUGH 12Z. AFT 15Z...CONDITIONS WILL BECOME VFR AT
ALL TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 446 PM CDT MON MAR 26 2007/

UPDATE...
SENT A QUICK UPDATE TO REFLECT THE DECREASING POPS/HEAVY RAIN THREAT
FOR WESTERN COUNTIES. HOWEVER, WILL KEEP UP THE WATCH FOR ALL
AREAS UNTIL FURTHER TRENDS CAN BE ESTABLISHED IN THE
THUNDERSTORMS OVER MEXICO AND WEST CENTRAL TX.

PREV DISCUSSION... /ISSUED 417 PM CDT MON MAR 26 2007/

DISCUSSION...
SQUALL LINE LIKELY DIDNT MOVE 100 MILES OVER THE PAST 8 HOURS.
DUE TO THIS DOMINANT FEATURE, THE RAIN POTENTIAL HAS LIKELY
CHANGED FOR LATER TONIGHT. POPS REMAIN VERY HIGH FOR THE NEXT FEW
HOURS AND THEN WILL DECREASE DRAMATICALLY FROM WEST TO EAST DURING
THE EVENING. THE THREAT OF TORNADOES APPEARS TO BE SLOWLY
DECREASING AS A MORE LINEAR SQUALL IS TAKING SHAPE. THE POTENTIAL
FOR HAIL HAS INCREASED AS THE STORM CELLS HAVE BECOME LARGER AND
STRONGER. THE TORNADO THREAT WILL BE MAINLY FROM SAN ANTONIO TO
SEGUIN, EXTENDING SOUTH TO CAMPBELLTON AND KARNES CITY THROUGH
AROUND 7 PM. THEN THE FOCUS SHOULD BE ON HAIL AND HIGH WINDS FROM
MAINLY THE SQUALL LINE. THE FLOOD THREAT CONTINUES TO LOOK TO BE
AN INFLUENCE MAINLY THROUGH MIDNIGHT, WITH A DECREASING THREAT
AFTERWARDS.

THE WEATHER PATTERN CONTINUES TO SUPPORT A BRIEF DAY OF DRY
WEATHER TUESDAY, WITH LOW LEVEL MOISTURE RETURNING FAST BY
WEDNESDAY. THE RAIN CHANCE FOR THURSDAY IS TRIMMED BACK SOME FROM
THE MEX AS THE MODEL TRENDS FAVOR A SHORTWAVE RETROGRESSION
PATTERN, LEANING TOWARD A LATER STORM SYSTEM APPROACH AND HIGHER
POPS TOWARD FRIDAY INTO SATURDAY. SOME MODELS, SUCH AS THE DGEX,
STILL SHOW A PROGRESSIVE SPEED, SO DEVIATION FROM THE GFS WILL BE
SUBTLE. HOWEVER, THE GFS TRENDS COULD SUPPORT ANOTHER SEVERE/HEAVY
RAIN COMBO EVENT FOR FRIDAY SO STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  85  67  80  67 /  70  20  10  10  20
AUSTIN BERGSTROM INTL AIRPORT  64  83  62  83  66 /  70  20  10  10  20
DEL RIO INTL AIRPORT           59  88  66  83  67 /  10  -   -   -   30
SAN ANTONIO INTL AIRPORT       63  84  64  79  66 /  70  10  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/03
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT MON MAR 26 2007

TXZ171>173-183>194-202>209-217>225-228-271100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
315 AM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
THE AREA FROM THE WEST TODAY...PRODUCING WIDESPREAD RAINS.
LOCALLY HEAVY RAIN IS POSSIBLE...AND WILL CAUSE FLOODING
AT LOW WATER CROSSINGS AND IN LOW LYING AREAS.  IN ADDITION...
DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FROM THE
STRONGER THUNDERSTORMS.

AS THE STORM SYSTEM ALOFT MOVES OVER THE AREA THIS EVENING...
THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS.
LOCALLY HEAVY RAIN IS POSSIBLE.  SOME OF THE THUNDERSTORMS MAY BE
SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. AS THE STORM
SYSTEM MOVES EAST TONIGHT...THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM THE WEST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN MAY DEVELOP...
AND A FEW SEVERE STORMS IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS
EVENING.

In the hours before

Local storm report, Mar 26, 1:38 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLASH FLOOD      2 S KERRVILLE           30.01N 99.14W
03/26/2007                   KERR               TX   BROADCAST MEDIA

            LOW WATER CROSSING FULL

&&

JPB
Local storm report, Mar 26, 2:38 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TORNADO          12 SE HONDO             29.23N 99.02W
03/26/2007                   MEDINA             TX   STORM CHASER

            TORNADO ON THE GROUND AT US HWY 173 AT CO ROAD 6644

&&

JPB
Local storm report, Mar 26, 3:17 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      COMFORT                 29.97N 98.90W
03/26/2007                   KENDALL            TX   LAW ENFORCEMENT

            NUMERIOUS ROADS CLOSED IN AND AROUND THE CITY AND ALSO
            BETWEEN WARING AND BOERNE. SEVERAL LOW WATER CROSSINGS
            FLOODED.

&&

JPB
Local storm report, Mar 26, 5:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             10 N SAN ANTONIO        29.60N 98.51W
03/26/2007  E1.00 INCH       BEXAR              TX   AMATEUR RADIO

            EXACT TIME AND LOCATION OF HAIL UNKNOWN, BUT AROUND
            430-445PM.

&&

JDS

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.